MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303060
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a kidney stone ureteroscopy procedure performed on (b)(6) 2022.During the procedure, a gemini basket was used in an attempt to remove kidney stones.However, when stone was captured and device was pulled back, the sheath at the distal end was torn and pull wire broke.The basket was opened and the stone was removed.The basket was removed from the patient.Another gemini basket was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem) block h6: device code a0401 captures the reportable event of pull wire break.Device code a0414 captures the reportable event of sheath torn material.Block h10: the returned gemini basket was received with the basket retracted or closed, and a visual inspection noted that the sheath was torn and accordion/buckled at the proximal section, and kinked at the distal end.Additionally, the pull wire was found kinked at the proximal end.During functional inspection, the actuation of handle found -the basket was not able to open or close.No other issues were noted.The reported event sheath torn at distal end was not confirmed.Based on all available information, the most likely cause is related to device design.The axial force applied when the device is actuated can easily buckle the sheath, causing the plastic deformation.Additionally, if the device keeps being actuated, more buckling modes can be triggered, and eventually tore the sheath.This failure can occur in the nominal, worst and best scenarios of the sheath and pull wire id and od dimensions.Therefore, the most probable root cause is cause traced to device design.The pull wire and sheath bent/kinked most likely happened due to excess force applied upon the handling of the device during the procedure.Therefore, cause code for the failure found is adverse event related to procedure.A review of the manufacturing documentation for this reveled that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a kidney stone ureteroscopy procedure performed on (b)(6), 2022.During the procedure, a gemini basket was used in an attempt to remove kidney stones.However, when stone was captured and device was pulled back, the sheath at the distal end was torn and pull wire broke.The stone inside the basket was able to be released and the basket was removed from the patient.Another gemini basket was used to complete the procedure.There were no patient complications reported as a result of this event.***additional information received on august 11, 2022*** this event happened to two gemini baskets.The two gemini baskets were used on the same patient on the same procedure.Refer to report number 3005099803-2022-04550 for the other gemini basket.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem).Block h6: device code a0401 captures the reportable event of pull wire break.Device code a0414 captures the reportable event of sheath torn material.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a kidney stone ureteroscopy procedure performed on (b)(6) 2022.During the procedure, a gemini basket was used in an attempt to remove kidney stones.However, when stone was captured and device was pulled back, the sheath at the distal end was torn and pull wire broke.The stone inside the basket was able to be released and the basket was removed from the patient.Another gemini basket was used to complete the procedure.There were no patient complications reported as a result of this event.***additional information received on august 11, 2022*** this event happened to two gemini baskets.The two gemini baskets were used on the same patient on the same procedure.Refer to report number 3005099803-2022-04550 for the other gemini basket.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15217968
Report Number3005099803-2022-04553
Device Sequence Number6664139
Product Code FFL
UDI-Device Identifier08714729074304
UDI-Public08714729074304
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2024
Device Model NumberM0063303060
Device Catalogue Number330-306
Device Lot Number0027635062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/11/2022
09/08/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date08/22/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown